MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SD - PEEK SMALL SPACER - 9 MM X 22 MM X 11 MM (PEEK); NOVEL VBR SPINAL SYSTEM

ALPHATEC SPINE, INC. SD - PEEK SMALL SPACER - 9 MM X 22 MM X 11 MM (PEEK); NOVEL VBR SPINAL SYSTEM
Model Number 64813-011
Health Effect - Clinical Code Pain (1994)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The novel peek spacer was implanted on (b)(6) 2018 during a plif case at l2/3/4/5.After the case, images show alignment was good.Slight movement of the cage was observed several days later.It was gradually sliding back.Finally, it popped out of the disk space and migrated into the vertebral canal.The patient began to encounter some pain.On (b)(6) 2018 revision surgery successfully removed the peek cage from the patient.

Brand Name
SD - PEEK SMALL SPACER - 9 MM X 22 MM X 11 MM (PEEK)
Common Device Name
NOVEL VBR SPINAL SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7854879
Report Number2027467-2018-00066
Device Sequence Number13810805
Product Code MQP
UDI-Device Identifier00844856019324
UDI-Public(01)00844856019324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050553
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number64813-011
Device Catalogue Number64813-011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR